Alert archive / Montana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at May 27, 2004, 1:31 PM MDT for Roosevelt County, Montana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2004, 1:31 PM MDT (19:31 UTC)
- Expired
- May 27, 2004, 2:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
County Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 120 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:26 AM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 27, 9:26 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 926 AM MDT THU MAY 27 2004 .SHORT TERM...FOR NORTHEAST MONTANA TODAY WEAK UPPER RIDGE TRYING TO BUILD INTO THE AREA FROM THE WEST...HOWEVER IN THE INTERIM WE HAVE A MODERATELY UNSTABLE ATMOSPHERE WITH MOISTURE OPLENTY. NOT SEEING MUCH IN THE WAY OF A TRIGGERING MECHANISM...ALTHO IT WOULD ONLY TAKE A LITTLE SHOT OF ENERGY TO SPUR SHOWERS AND A FEW THUNDERSTORMS. STAGNANT QUASI-STATIONARY FRONT LYING ACROSS THE NORTHEAST CORNER OF THE CWA...AND THIS SEEMS TO BE THE MOST LIKELY PLACE FOR CONVECTION THIS AFTERNOON. THERE ARE ALSO A FEW DWINDLING SHOWERS THERE FROM LAST NIGHT. WILL KEEP THE HIGHER CHANCE POPS IN THE NORTHEAST AND TAPER DOWN TO SLIGHT CHANCE IN THE SOUTHWEST FOR THIS AFTERNOON. SATELLITE IMAGERY INDICATING LOTS OF SUN FOR AT LEAST THE LATE MORNING HOURS SO TEMPERATURES SHOULD BUMP UP NICELY. WILL DROP THE FLOOD WATCH NOW AS THE MILK RIVER HAS BEHAVED ITSELF ABOUT AS EXPECTED. .LONG TERM... SATURDAY NIGHT THROUGH THURSDAY.... CURRENT FORECAST LOOKS ON TRACK DESPITE MODEL INCONSISTENCIES ON HOW TO HANDLE THE NEXT SYSTEM. LATEST MODEL RUNS FAVOR A MORE NORTHERLY AND SLIGHTLY SLOWER SOLUTION...RESULTING IN A WETTER AND COOLER WEEKEND FOR THE AREA. POSSIBLE MODERATE RAINFALL OVER THE AREA THIS WEEKEND COULD POTENTIALLY RESULT IN FLOODING IN MANY AREA STREAMS AND RIVERS. THIS IS CURRENTLY THE 14TH WETTEST MAY ON RECORD IN GLASGOW...AND HAVE DECENT SHOT OF CRACKING THE TOP TEN THIS UPCOMING WEEKEND. SURFACE TROUGH MOVES INTO THE AREA ON SUNDAY AND REMAINS IN THE AREA THROUGH EARLY NEXT WEEK. LOW BEGINS TO MOVE OUT OF THE AREA MONDAY INTO TUESDAY... BUT TIMING IS STILL UNCLEAR. FORECAST WILL POSSIBLY NEED TO BE TWEAKED AROUND THIS TIME FRAME ONCE TIMING ISSUES BECOME RESOLVED. WARMER AIR MOVES IN BEHIND THIS LOW AS A RIDGE ATTEMPTS TO BUILD INTO THE AREA DURING MID TO LATE PORTIONS OF NEXT WEEK. BT && .HYDRO...MORE RAIN OVER THE NEXT SEVERAL DAYS WILL CREATE MORE RUNOFF. ONE AND THREE HOUR FLASH FLOOD GUIDANCE IS ONLY AROUND AN INCH IN THE MILK RIVER DRAINAGE BASINS SO ANY HEAVY RAIN THAT OCCURS WILL LIKELY RESULT IN MORE FLOODING. && .GGW WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 27, 5:45 AM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 545 AM MDT THU MAY 27 2004 MTZ016>027-059>062-281200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-DANIELS- DAWSON-EASTERN ROOSEVELT-GARFIELD-MCCONE-NORTHERN PHILLIPS- NORTHERN VALLEY-PETROLEUM-PRAIRIE-RICHLAND-SHERIDAN- SOUTHWEST PHILLIPS-WESTERN ROOSEVELT-WIBAUX- 545 AM MDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA .DAY ONE... RECENT RAINFALL HAS RESULTED IN RISING WATER LEVELS ON THE MILK RIVER IN VALLEY COUNTY. THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WATCH FOR THE MILK RIVER FROM TAMPICO TO GLASGOW THROUGH 6 PM TODAY. REFER TO GTFFFAGGW OR WGUS65 KGGW FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... THE POTENTIAL EXISTS FOR WIDESPREAD RAINFALL ACROSS THE AREA THIS WEEKEND. ANY ADDITIONAL RAINFALL COMBINED WITH ALREADY SATURATED GROUND MAY RESULT IN RISING WATER LEVELS ON AREA RIVERS AND STREAMS. REFER TO GTFESFGGW OR FGUS75 KGGW FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:14 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 31 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.